MAUDE Adverse Event Report: STRYKER SPINE-US LUXOR ARM POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US LUXOR ARM POST; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48250240
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 'tightening bar completely fell out of the hinge joint' on a luxor arm post intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay using an alternative device.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device, and laser markings and threads were found be worn.The device's slide rod, the mechanism that locks the arm, was disengaged from the main body.The device's retaining ring was also found to be loose, and its threads were worn.A functional inspection could not be performed, as the slide rod was unable to be placed back into its intended position.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.The luxor surgical technique was reviewed and the following information was found: "the mediflex flex arm post mounts to the hospital bed rail.Check compatibility of the mediflex flex arm post to the hospital bed prior to surgery.Mount the arm post to the bed rail on the opposite side of the surgeon near the patient¿s hip.Turn the arm post locking mechanism clockwise to secure it to the bed.Once the arm post is secure, attach the snake arm to the arm post and lock into place." as the instrument was about 10 years old at the time of failure, routine wear/tear may have contributed to the loosening of the retaining ring, resulting in the disengagement of the slide rod.
 
Event or Problem Description

Brand Name
LUXOR ARM POST
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10316986
Report Number0009617544-2020-00127
Device Sequence Number14011947
Product Code LXH
UDI-Device Identifier07613327266177
UDI-Public07613327266177
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48250240
Device Catalogue Number48250240
Device Lot Number100131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1